Alert archive / Nebraska / Wind Advisories in 2020

Wind Advisory 4, NWS Omaha, NE

February 14, 2020Monona County, Iowa; 13 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 14, 2020, 3:43 AM CST for Monona County, Iowa; 13 counties in Nebraska. It took effect at Feb 14, 2020, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2020, 3:43 AM CST (09:43 UTC)
In effect from
Feb 14, 2020, 9:00 AM CST
Expired
Feb 14, 2020, 6:00 PM CST
In force
9 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2020-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2020-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WWUS73 KOAX 140943
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
343 AM CST Fri Feb 14 2020

NEZ011-012-016>018-030-031-141745-
/O.NEW.KOAX.WI.Y.0004.200214T1500Z-200215T0000Z/
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, 
St. Edward, and Norfolk
343 AM CST Fri Feb 14 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Cedar, Antelope, Pierce, Wayne, Boone and 
  Madison Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Zapotocny
3 follow-up statements
695 
WWUS73 KOAX 141607
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1007 AM CST Fri Feb 14 2020

IAZ043-NEZ015-032>034-042-043-150000-
/O.EXA.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/
Monona-Thurston-Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, 
Winnebago, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, 
Decatur, Columbus, and Schuyler
1007 AM CST Fri Feb 14 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...In Nebraska, Thurston, Stanton, Cuming, Burt, Platte 
  and Colfax Counties. In Iowa, Monona County.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NEZ011-012-016>018-030-031-150000-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, 
St. Edward, and Norfolk
1007 AM CST Fri Feb 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Boone, Madison, Wayne, Antelope, Pierce, Knox and 
  Cedar Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
888 
WWUS73 KOAX 142139
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
339 PM CST Fri Feb 14 2020

IAZ043-NEZ011-012-015>018-030>034-042-043-150000-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, and Schuyler
339 PM CST Fri Feb 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Nebraska and 
  west central Iowa.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
325 
WWUS73 KOAX 142351
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
551 PM CST Fri Feb 14 2020

IAZ043-NEZ011-012-015>018-030>034-042-043-150100-
/O.EXP.KOAX.WI.Y.0004.000000T0000Z-200215T0000Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, and Schuyler
551 PM CST Fri Feb 14 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

The wind advisory will be allowed to expire as winds continue to 
subside across the area. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:17 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Feb 13, 11:17 PM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1117 PM CST Thu Feb 13 2020

.DISCUSSION...
Issued at 319 PM CST Thu Feb 13 2020

Forecast Summary:

Relatively tranquil weather is expected through the weekend, along
with a warming trend through Sunday. More unsettled weather arrives
early next week when Monday brings a chance for rain or snow, with
cooler weather to follow through mid week.

Tonight through Friday:

Despite sunny skies, cool northwest winds and an arctic airmass kept
temperatures in the single digits and teens this afternoon. Wind
chills in the 20 to 33 below range this morning had "warmed" this
afternoon, but remained near or below zero in far eastern Nebraska
and western Iowa.

High pressure settling into the Mid Missouri Valley this evening
will bring calm winds, allowing good radiational cooling regime for
temperatures to bottom out overnight. Areas near the east of the
Missouri River will easily drop into this single digits above and
below zero. Areas to the west will begin to see southerly flow
returning after midnight, which will inhibit cooling and perhaps
make temperatures rise before sunrise.

The southerly flow overspreads all of eastern Nebraska and western
Iowa Friday, and along with plenty of sunshine, will help warm
temperatures into the 30s most areas. Strong pressure gradient from
central Nebraska into eastern South Dakota suggests winds may gust
over 40 mph across northeast Nebraska in the afternoon. Wind
Advisory may be needed in that area tomorrow.

Saturday and Sunday:

A relatively mild weekend is in the works, despite a weak cold front
slipping through the area early Saturday. Southerly flow ahead of
that front will limit cooling Friday night, with temps holding in
the middle 20s most areas. After that relatively "mild" start, a
rebound into the 40s is likely as sunshine and light northwest to
westerly low level flow prevails.

Stronger south to southwest wind component on Sunday along with
warming 850 temps suggest some highs in the lower 50s are possible
in our south.

Monday through Thursday:

A little more active weather is in the offing next week. Broad mid
level trough extending from central Canada into the western CONUS
early in the week is forecast to send an embedded shortwave through
the Plains Tuesday. Evolution of mid level pattern is in question
after that as GFS maintains a closed low over the West into mid week
while ECMWF is a bit more progressive and maintains lower heights
over our area.

A cold front will be pushed south through the Plains on Monday ahead
of approaching shortwave. Warm advection ahead of front may trigger
light precipitation, and forcing along front could continue threat
into the evening. However models suggest only spotty precipitation
during the period.

Colder temperatures follow front into mid week. After highs reach
the 40s Monday, highs tumble into the 20s and 30s Tuesday and
Wednesday as colder air characterized by 850 temps approaching minus
10C overspreads the region. ECMWF shows even colder airmass,
bottoming out closer to -15C as surface high settles into the region
on Wednesday. Minor warming is expected Thursday as return flow sets
up behind retreating high pressure.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1115 PM CST Thu Feb 13 2020

South southeast winds will continue to increase today, reaching
12-14 knots by 12-15z, then gusts developing 27 to 34 knots
14-02z. Otherwise, VFR cloud conditions through the period. LLWS
also develops late in the TAF period 15/02-06z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Dergan
AVIATION...DeWald
Hazardous weather outlook, Feb 13, 9:39 PM CST, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
939 PM CST Thu Feb 13 2020

NEZ011-012-015>018-030>033-042-043-141745-
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Platte-Colfax-
939 PM CST Thu Feb 13 2020

This Hazardous Weather Outlook is for portions of northeast
Nebraska.

.DAY ONE...Tonight and Friday

Southerly winds will increase through the day Friday and could
gust to 45 mph during the afternoon.

.DAYS TWO THROUGH SEVEN...Friday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068-
078-088>093-141745-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Burt-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
939 PM CST Thu Feb 13 2020

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska and southeast
Nebraska.

.DAY ONE...Tonight and Friday

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Nebraska, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.